Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A maximal function characterization of $ H\sp{p}$ on the space of homogeneous type


Author: Akihito Uchiyama
Journal: Trans. Amer. Math. Soc. 262 (1980), 579-592
MSC: Primary 46J15; Secondary 46E30
DOI: https://doi.org/10.1090/S0002-9947-1980-0586737-4
MathSciNet review: 586737
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\psi _0}(x)\, \in \,{\mathcal{S(}}{R^n}{\text{)}}$ and let $ \int_{{R^n}} {{\psi _0}(y)\,dy\, \ne \,0} $.For $ f\, \in \,{\mathcal{S}'}{R^n}$, $ x\, \in \,{R^n}$ and $ M\, \geqslant \,0$, let

$\displaystyle {f^ + }(x)\, = \,\mathop {\sup }\limits_{t\, > \,0} \,\left\vert {f\,{\ast}\,{\psi _{0t}}(x)} \right\vert$

and let $ {f^{{\ast}M}}(x)\, = \,\sup \{ \left\vert {f\,{\ast}\,{\psi _t}(x)} \right\vert:\,t\, > \,0$, $ \psi (y)\, \in \,{\mathcal{S(}}{R^n})$, $ \operatorname{supp} \,\psi \, \subset \,\{ y\, \in \,{R^n}:\,\left\vert y \right\vert\, < \,1\} $, $ {\left\Vert {{D^\alpha }\psi } \right\Vert _{{L^\infty }}}\, \leqslant \,1$ for any multi-index $ \alpha \, = \,({\alpha _1},\, \ldots ,\,{\alpha _n})$ such that $ \Sigma _{i = 1}^n\,{\alpha _i}\, \leqslant \,M\} $ where $ {\psi _t}(y)\, = \,{t^{ - n}}\psi (y/t)$.

Fefferman-Stein [11] showed

Theorem A. Let $ p\, > \,0$. Then there exists $ M(p,\,n)$, depending only on p and n, such that if $ M\, \geqslant \,M(p,\,n)$, then

$\displaystyle c\left\Vert {{f^ + }} \right\Vert{L^p}\, \leqslant \,\left\Vert {... ...right\Vert{L^p}\, \leqslant \,{\textbf{C}}\left\Vert {{f^ + }} \right\Vert{L^p}$

for any $ f\, \in \,{\mathcal{S}'}({R^n})$, where c and C are positive constants depending only on $ {\psi _0}$, p, M and n.

We investigate this on the space of homogeneous type with certain assumptions.


References [Enhancements On Off] (What's this?)

  • [1] A. P. Calderón, An atomic decomposition of distributions in parabolic $ {H^p}$ spaces, Advances in Math. 25 (1977), 216-225. MR 0448066 (56:6376)
  • [2] A. P. Calderón and A. Torchinsky, Parabolic maximal functions associated with a distribution, Advances in Math. 16 (1975), 1-64. MR 0417687 (54:5736)
  • [3] L. Carleson, Two remarks on $ {H^1}$ and BMO, Advances in Math. 22 (1976), 269-275. MR 0477058 (57:16602)
  • [4] L. Carleson and J. Garnett, Interpolating sequences and separation properties, J. Analyse Math. 28 (1975), 273-299. MR 513886 (80g:30024)
  • [5] R. Coifman, A real variable characterization of $ {H^p}$, Studia Math. 51 (1974), 269-274. MR 0358318 (50:10784)
  • [6] R. Coifman and R. Rochberg, Another characterization of BMO (preprint). MR 565349 (81b:42067)
  • [7] R. Coifman, R. Rochberg and G. Weiss, Factorization theorems for Hardy spaces in several variables, Ann. of Math. (2) 103 (1976), 611-635. MR 0412721 (54:843)
  • [8] R. Coifman and G. Weiss, Extensions of Hardy spaces and their use in analysis, Bull. Amer. Math. Soc. 83 (1977), 569-645. MR 0447954 (56:6264)
  • [9] E. B. Fabes, R. L. Johnson and U. Neri, Spaces of harmonie functions representable by Poisson integrals of functions in BMO and $ {\mathcal{L}_{p,\lambda }}$, Indiana Univ. Math. J. 25 (1976), 159-170. MR 0394172 (52:14976)
  • [10] C. Fefferman, N. M. Rivière and Y. Sagher, Interpolation between $ {H^p}$ spaces, the real method, Trans. Amer. Math. Soc. 191 (1974), 75-82. MR 0388072 (52:8909)
  • [11] C. Fefferman and E. M. Stein, $ {H^p}$ spaces of several variables, Acta Math. 129 (1972), 137-193. MR 0447953 (56:6263)
  • [12] J. B. Garnett and R. H. Latter, The atomic decomposition for Hardy spaces in several complex variables, Duke Math. J. 45 (1978), 815-845. MR 518108 (80j:32011)
  • [13] P. W. Jones, Constructions with functions of bounded mean oscillation, Ph.D. thesis, University of California, 1978.
  • [14] R. H. Latter, A characterization of $ {H^p}({R^n})$ in terms of atoms, Studia Math. 62 (1977), 92-101. MR 0482111 (58:2198)
  • [15] R. H. Latter and A. Uchiyama, The atomic decomposition for parabolic $ {H^p}$ spaces. Trans. Amer. Math. Soc. 253 (1979), 391-398. MR 536954 (81d:30061)
  • [16] R. Macias and C. Segovia, A decomposition into atoms of distributions on spaces of homogeneous type, Advances in Math. 33 (1979), 271-309. MR 546296 (81c:32017b)
  • [17] -, Lipschitz functions on spaces of homogeneous type, Advances in Math. 33 (1979), 257-270. MR 546295 (81c:32017a)
  • [18] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970. MR 0290095 (44:7280)
  • [19] -, Boundary behavior of holomorphic functions of several complex variables, Princeton Univ. Press, Princeton, N. J., 1972. MR 0473215 (57:12890)
  • [20] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Univ. Press, Princeton, N. J., 1971. MR 0304972 (46:4102)
  • [21] A. Uchiyama, A remark on Carleson's characterization ofBMO, Proc. Amer. Math. Soc. 79 (1980), 35-41. MR 560579 (81k:42021)
  • [22] N. Th. Varopoulos, BMO functions and the $ \bar \partial $-equation, Pacific J. Math. 71 (1977), 221-273. MR 0508035 (58:22639a)
  • [23] P. Duren, Extension of a theorem of Carleson, Bull. Amer. Math. Soc. 75 (1969), 143-146. MR 0241650 (39:2989)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J15, 46E30

Retrieve articles in all journals with MSC: 46J15, 46E30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0586737-4
Keywords: $ {H^p}$, space of homogeneous type, BMO, Lipschitz space, maximal function, Poisson kernel, Poisson-Szegö kernel
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society